Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 10, 2021Nassau County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 10, 2021, 4:17 PM EDT for Nassau County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Jun 10, 2021, 5:00 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 20 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WWUS82 KJAX 102017
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT Thu Jun 10 2021
 
FLZ124-125-102100-
Coastal Nassau FL-Coastal Duval FL-
417 PM EDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 500 PM EDT...

* At 417 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Yulee, or 7 miles southwest of
  Fernandina Beach, moving east at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of east central
  Nassau and northeastern Duval Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3051 8156 3061 8155 3062 8142 3050 8142
TIME...MOT...LOC 2017Z 270DEG 7KT 3056 8152 

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:23 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 10, 1:23 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
123 PM EDT Thu Jun 10 2021

.AVIATION...
[Through 18Z Friday]

Looking at visible satellite imagery an extensive area of cumulus
cloud streets have developed oriented with the synoptic
southwesterly flow. The Gulf sea breeze is evident near and along
U.S. 19. The cloud streets reach right to the Atlantic coast beaches
so no evidence of an Atlantic sea breeze front developing as of yet.
Convection looks to be a few hours behind the previous
discussion's timing with the convection southwest of Gainesville.
Still expecting development along the Atlantic seaboard close to
Interstate 95 between 10/20 utc to about 11/02 utc. a few storms
may be strong with downbursts/gust fronts in to 40 knot range.

&&

.PREV DISCUSSION [1017 AM EDT]...

.NEAR TERM [Through Tonight]...

No significant changes to the previous discussion with respect to
both public and marine forecasts. A southwest synoptic flow will
trap the Atlantic sea breeze front along the east coast between
I-95 and U.S. 301. This will be the primary focusing mechanism for
later afternoon and evening convection. Prior to that the
normally favored area for convective development southwest of
Gainesville will become active late this morning with cells moving
northeast toward the gainesville area during the early afternoon.

.SHORT TERM [Friday Through Saturday Night]...

A mean westerly flow is expected through the column on Friday as
lower ridging shifts south of the region and a shortwave trough axis
slides into the Deep South. Prevailing southwesterly flow in the
lower and mid levels will bring a drier airmass from the Gulf over
the region while pinning the Atlantic sea breeze to the coast. Dry
entrainment will limit convection across most of the area. Though
chances are fairly low (<30%), isolated showers and thunderstorms
are possible along and east of the I-95 corridor as the Gulf
seabreeze collides with the pinned Atlantic seabreeze during the
early evening hours Friday. That said, best chances for storms will
be favored further north and west across inland SE GA and the
Suwannee Valley as upper trough axis pivots overhead Friday night.

A wave of low pressure is progged to spin up along a prefrontal
trough resulting in enhanced convergence and thunderstorm chances
across SE GA on Saturday in addition to considerable cloud cover
overspreading the entire area. The latest suite of guidance does
have a slightly faster progression of the upstream surface front,
now bringing it into the Altamaha late Saturday night and all the
way to the FL/GA border by sunrise Sunday. Numerous showers and
embedded storms will be possible amid the convergent flow within the
frontal zone during the overnight hours Saturday. Precip coverage
will shift from north to south with frontal motion through predawn
hours Sunday.

Hottest temps of the forecast are expected on Friday as the drier
air and breezy southwest to westerly flow enhance mixing. The sea
breeze will be largely confined to the coast on Friday resulting in
lower to mid 90s areawide (including at the beach). Cloudy skies and
scattered showers will keep highs in the mid to upper 80s across
inland SE GA and the Suwannee Valley on Saturday. Elsewhere, highs
will likely reach the lower 90s again.

.LONG TERM [Sunday Through Thursday]...

Unsettled weather will continue on Sunday and through early next
week as successive disturbances & fronts press toward and eventually
into the area.

A longwave pattern will setup over the CONUS through next week; a
baggy trough will be draped across the eastern US while an
amplifying ridge is expected over the spine of Rockies. The
northwesterly flow between the trough and ridge will leave our door
open to at least a few shortwave troughs with attendant surface
fronts through the extended period. At this time, two fronts will
come near or sink into the region. The first will be on Monday and
the second on Thursday. Numerous to widespread thunderstorms are
possible with the frontal influence (though PoPs do not reflect this
at the moment). Aside from the fronts, moisture will become
entrenched over the region again next week with PWATs at or above
2.0". This will lead to diurnal instability and afternoon storm
chances in between frontal/shortwave influence.

High temps through this period will be heavily influence by cloud
cover and convection. This is reflected by the considerable spread
in ensemble high temperatures. That said, the current forecast has
kept temperatures near climo through next week.

.MARINE...

Ridge of high pressure will be south of the area through the
period with prevailing flow from the south and southwest, except
for the afternoon sea breeze today and Friday. By Saturday and
Sunday, stronger offshore flow will keep the sea breeze offshore,
and a weak front and trough will move into the southeast U.S.
while a more stormy weather pattern develops, with more offshore
moving storms possible. Short term concerns are stronger southerly
winds tonight and the possibility of a few storms along the area
beaches this afternoon and early evening. Seas are generally 2-4 ft
today and will increase slightly tonight due to the stronger south
wind.

Rip Currents:
Moderate risk of rip currents today due to a weak easterly swell
and prior days of southeast winds over the area beaches. Low end
moderate risk looks possible on Friday.

.FIRE WEATHER...

Strengthening westerly flow ahead of an approaching front will lead
to high dispersion across inland SE GA today and widespread high
dispersion on Friday. Scattered afternoon and evening thunderstorms
are possible at inland locations, mainly between I-75 and I-95 this
afternoon and evening. Gusty, erratic outflow will be possible with
strong storms. Breezy southwesterly winds are expected ahead of an
approaching front on Friday, with gusts up to 25 MPH. Despite breezy
winds, humid conditions will remain in place.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  92  71  87  70 /  20  30  30  60  50
SSI  76  93  76  88  74 /  20  20  20  60  60
JAX  72  95  73  90  71 /  30  10  30  60  50
SGJ  73  93  73  90  73 /  20  20  20  40  40
GNV  69  93  70  89  70 /  10  10  40  50  40
OCF  72  93  72  90  73 /  10  10  20  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 10, 11:54 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1154 AM EDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             5 ENE OLUSTEE           30.24N 82.36W
06/09/2021  E0.25 INCH       BAKER              FL   EMERGENCY MNGR

            RADAR ESTIMATED TIME.

&&

DD
Special weather statement, Jun 10, 2:48 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
248 PM EDT Thu Jun 10 2021

FLZ236-101930-
Western Alachua FL-
248 PM EDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA COUNTY UNTIL
330 PM EDT...

* At 248 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Archer, or 10 miles northeast
  of Bronson. This storm was nearly stationary.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Archer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2948 8255 2949 8256 2954 8256 2954 8262
      2956 8266 2959 8266 2971 8246 2964 8241
      2952 8232 2948 8242
TIME...MOT...LOC 1848Z 148DEG 4KT 2955 8251

ZIBURA
Special weather statement, Jun 10, 4:10 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Thu Jun 10 2021

FLZ136-102100-
Eastern Alachua FL-
410 PM EDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA COUNTY UNTIL
500 PM EDT...

* At 409 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm centered 7 miles north of
  Gainesville, moving northeast at 10 mph.

* Minor flooding due to heavy rainfall is possible with these storms
  along with strong gusty winds.

* This storm will remain over mainly rural areas of northeastern
  Alachua County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2986 8236 2985 8228 2984 8228 2985 8227
      2983 8217 2971 8222 2972 8247 2973 8248
TIME...MOT...LOC 2009Z 236DEG 8KT 2979 8232

ZIBURA
Special weather statement, Jun 10, 4:14 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Thu Jun 10 2021

FLZ340-102100-
Western Marion FL-
414 PM EDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION COUNTY UNTIL 500
PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Ocala Airport,
  or 8 miles northeast of Rainbow Lakes Estates, moving south at 10
  mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* This storm will remain over mainly rural areas of western Marion
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2923 8240 2939 8240 2940 8230 2903 8219
      2901 8232
TIME...MOT...LOC 2014Z 340DEG 9KT 2922 8233

ZIBURA
Special weather statement, Jun 10, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT Thu Jun 10 2021

FLZ124-125-102100-
Coastal Nassau FL-Coastal Duval FL-
417 PM EDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 500 PM EDT...

* At 417 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Yulee, or 7 miles southwest of
  Fernandina Beach, moving east at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of east central
  Nassau and northeastern Duval Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3051 8156 3061 8155 3062 8142 3050 8142
TIME...MOT...LOC 2017Z 270DEG 7KT 3056 8152

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:48 PM EDTSpecial Weather StatementJAXAlachua42 min
Jun 10, 4:10 PM EDTSpecial Weather StatementJAXAlachua50 min
Jun 10, 4:14 PM EDTSpecial Weather StatementJAXMarion46 min
Jun 10, 4:30 PM EDTSpecial Marine WarningJAX27 min
Jun 10, 4:49 PM EDTSpecial Weather StatementJAXClay41 min
Jun 10, 5:27 PM EDTSpecial Weather StatementJAXDuval33 min
Jun 10, 6:12 PM EDTSpecial Weather StatementJAXDuval33 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.